Re: Prascend


Lavinia Fiscaletti
 


Hi Muriel,

Here is the link to the case history folder:

https://groups.yahoo.com/neo/groups/echistory8/files/%201-INSTRUCTIONS%20AND%20CH%20TEMPLATE/

You are doing fine with your posting. Yahoo does make it difficult and we appreciate your efforts.

We believe what you say was happening to Emma. With her ACTH being 118pg/ml, which is more than 3 times the high normal amount, during the spring when ACTH levelas are at their natural lowest levels she is definitely PPID. The lower test result in Oct, when she was on .25mg pergolide every other day, was due to the effects of the pergolide. That this tiny dose was partially controlling her ACTH during the time of year when ACTH rises tells you she is extremely sensitive to the effects of the medication. Lippizans are known to metabolize meds much more slowly than other breeds. Generally, pergolide is cleared from a horse's system in 6-8 hours. Because she was likely clearing the drug much more slowly, she was - thru NO FAULT of yours - accumulating the drug in her system, resulting in an overdose.

Encourage you to post pics of her trim, shoes in the ECH8 PHOTOS section. That way, we can help make sure her trim is optimal for healing. Your comment that the shoes and trim were aimed at "relieving stress from the tendons" is a red flag that the heels have been left too high, or have been wedged up. This is based on an old-school and erroneous belief that the DDFT perpetuates rotation. This type of set-up will orient her coffin bone to point toward the ground and have a spear-like effect on the sole. The pulses you are seeing are an indication that the trim is not optimal and/or that the trigger(s) for her laminitis haven't been removed completely.

What is Emma's weight? From your description, it is likely she is on a 57mg dose of Previcox, which is the proper dose for a 1300lb horse. Overdosing is common when using Previcox as it is difficult to correctly divide the canine pills into the appropriate equine dose. Overdosing firocoxib, and extended use of it beyond the 2 week manufacturer recommended limit, greatly raises the likelihood of side effects and I would be esp wary with Emma as she has already shown how sensitive she is to medications.

The dry lot is certainly helping in the IR department. Your leptin and insulin levels are quite good. Fat pads are an IR and/or obesity symptom. Excessive drinking/peeing, laminitis/founder, enlarged teats/udder can be either/both IR and PPID. The coat changes are generally PPID, although mineral imbalances and parasitism can also affect the coat. Evitex (standardized CTB extract) will usually help normalize coat issues even when meds that properly control the ACTH (and therefore the PPID) do not. Making sure deworming protocols are optimal and dietary imbalances are addressed will also support her entire system in dealing with the challenges IR and PPID put on them.

Hang in there, well help you get this sorted out. Emma is quite lucky to have landed in your care.

Lavinia, Dante, George Too and Peanut
Jan 05, RI
EC Support Team

Join main@ECIR.groups.io to automatically receive all group messages.